Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 204, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 29, 2002, 9:46 PM EDT for Harrison County, Scott County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2002, 9:46 PM EDT (01:46 UTC)
- Expired
- Jul 29, 2002, 10:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Harrison County, KY, Scott County, KY
The radar
The Cincinnati radar (KILN), 122 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- -88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS53 KLMK 300146
SVRSDF
KYC097-209-300215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
945 PM EDT MON JUL 29 2002
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN EAST CENTRAL KENTUCKY
EASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 1015 PM EDT
* AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTH OF SADIEVILLE TO 5
MILES WEST OF GEORGETOWN...OR FROM 31 MILES NORTH OF LEXINGTON TO
14 MILES NORTHWEST OF LEXINGTON...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEWTOWN...DAVIS...CONNERSVILLE AROUND 950 PM EDT
BERRY...LEESBURG...BRECKINRIDGE AROUND 955 PM EDT
KELAT...SUNRISE...CYNTHIANA AROUND 1000 PM EDT
ODDVILLE AROUND 1005 PM EDT
LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING
UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY
DOWNED POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3844 8410 3827 8445 3821 8444 3812 8465
3840 8466 3850 8455 3850 8450 3854 8448
3853 8443 3857 8442 3857 8424What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:55 PM EDT, 7 hours 51 minutes earlier.
Area forecast discussion, Jul 29, 1:55 PM EDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 155 PM EDT MON JUL 29 2002 ...THUNDERSTORM CHANCES EARLY TONIGHT...BUT...DONT COUNT ON THEM... A WEAK UPPER LEVEL MOVING ACROSS MIDWEST WL ADVANCE EAST ACROSS THE GREAT LAKES REGION TONIGHT. MOST S/W ENERGY WILL OCCUR NORTH OF THE OHIO RIVER ALTHOUGH A SMALL CHC OF THUNDERSTORMS CONNECTED WITH SYS WL BE POSBL OVER CWA. BEST THREAT WL BE FURTHER NORTH. ALL MODEL VERY SIMILAR AND POINT TO SMALL CHC POPS WITH CHCS DWINDLING AFT 06Z. LOWER 90 DEGREE TEMPS WERE RATHER COMMONPLC OVR CWA AT ERY AFTN CREATING HEAT INDICIES AROUND 100 A CARBON COPY OF THE LAST FEW DAYS. A SOUTHWEST LOW LVL FLOW PREVAILED AT SPEEDS OF 10 TO 20 MPH. AS THE UPPER LEVEL TROF MOVES WELL TO THE EAST OF THE OHIO VALLEY TUESDAY...THE CWA WL CONTINUE TO BAKE WITH THE THERMOMETER MAKING DAILY RUNS INTO THE LOWER 90S. HIGH HUMIDITIES ARE ON TAP ALSO. THUS THE HEAT INDEX VALUES WILL BE MAKING DAILY RUNS TO NEAR 100 DEGREES. .SDF...NONE. RDC
In the hours before
Local storm report, Jul 29, 8:32 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
832 PM EDT MON JUL 29 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM SHIVELY KY WIND DAMAGE
07/29/02 JEFFERSON NUMEROUS TREES DOWN. WIND
GUST ESTIMATED TO 60 MPH.
REPORTED BY SPOTTER.
RESLocal storm report, Jul 29, 8:41 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
841 PM EDT MON JUL 29 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM SHIVELY KY WIND DAMAGE
07/29/02 JEFFERSON NUMEROUS TREES DOWN. WIND
GUST ESTIMATED TO 60 MPH.
REPORTED BY SPOTTER.
0830 PM GOSHEN KY WIND DAMAGE
07/29/02 OLDHAM NUMEROUS TREES DOWN IN
GOSHEN AND SKYLIGHT.
REPORTED BY CENTRAL
DISPATCH.
RESLocal storm report, Jul 29, 8:57 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
857 PM EDT MON JUL 29 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0818 PM SHIVELY KY WIND DAMAGE
07/29/02 JEFFERSON NUMEROUS TREES DOWN. WIND
GUST ESTIMATED TO 60 MPH.
REPORTED BY SPOTTER.
0830 PM GOSHEN KY WIND DAMAGE
07/29/02 OLDHAM NUMEROUS TREES DOWN IN
GOSHEN AND SKYLIGHT.
REPORTED BY CENTRAL
DISPATCH.
0840 PM CLARKSVILLE IN WIND DAMAGE
07/29/02 CLARK POWER LINES DOWN. LOCAL
POLCE
RESLocal storm report, Jul 29, 9:05 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
905 PM EDT MON JUL 29 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM SHELBYVILLE KY WIND DAMAGE
07/29/02 SHELBY TREES DOWN IN SHELBYVILLE
AND IN FINCHVILLE. REPORTED
BY LAW ENFORCEMENT.
RESLocal storm report, Jul 29, 9:15 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
915 PM EDT MON JUL 29 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM SHELBYVILLE KY WIND DAMAGE
07/29/02 SHELBY TREES DOWN IN SHELBYVILLE
AND IN FINCHVILLE. REPORTED
BY LAW ENFORCEMENT.
0910 PM EMINENCE KY WIND DAMAGE
07/29/02 HENRY TREES DOWN. CENTRAL
DISPATCH
RESLocal storm report, Jul 29, 9:43 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
943 PM EDT MON JUL 29 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM SHELBYVILLE KY WIND DAMAGE
07/29/02 SHELBY TREES DOWN IN SHELBYVILLE
AND IN FINCHVILLE. REPORTED
BY LAW ENFORCEMENT.
0910 PM EMINENCE KY WIND DAMAGE
07/29/02 HENRY TREES DOWN. CENTRAL
DISPATCH
0930 PM 4 W FRANKFORT KY WIND DAMAGE
07/29/02 FRANKLIN TREES DOWN ON ST. JOHNS
ROAD. REPORTED BY STATE
POLICE.
RESThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:04 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 41 min |
| Jul 29, 8:32 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 28 min |
| Jul 29, 8:39 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 36 min |
| Jul 29, 9:19 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 26 min |
| Jul 29, 9:44 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 31 min |
| Jul 30, 12:26 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 49 min |
| Jul 30, 5:12 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson | 18 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.